To begin, I did go to inpatient care voluntarily a few weeks ago. But I slept for three days straight, and did not attend any of the counseling sessions. I begged the Dr. to let me go after three days and he agreed. BIG MISTAKE! Went home, didn't take care of myself, no sleep, psychosis begain, and back to the hospital I go, except this time I was committed involuntarily. Spent 15 long days in acute inpatient (Dr. said I wasn't leaving this time until he felt I was ready). Lost 7 lbs. while there, didnt eat or sleep much. I had already lost 35 in less than two months. I did attend groups but not really sure if they helped or were counterproductve. Well I'm home now and all I want to do is cry. I thought meds were workng a little, but now I'm not so sure. Just don't know how to act, or what to do. So irratable, these are the times I runaway, but I promised someone I would stay and tough it out. I can't keep running but being here with the stress is awful. I don't know what to do? Started cleaning as soon as I put my bags down. Can't sleep, and I'm worried about slipping back into psychosis. What do you do when you just get home from a hospital stay? Also has anyone tried Zyprexa? Tried Geodon but since I don't eat it wasn't working. Tries Saphris max dose and didnt do a thing. Now I'm tryng Zyprexa. Heard you gain weight?? I cannot gain wait or I really will be depressed?
Hey been thinking about you! It's very hard to get back into the flow of things when you get home girl.... very hard. You feel a lot of judgment and like you just don't belong there, but please give it time to calm down. Meds hit people at different rates too so try to just be for now, take it an hour at a time ok. Go sleep in your own bed, lay on your own couch, take a bath.... make your home yours again. Try to avoid conflicts with the hubby for while as both of you are probably not in a place to be handling agitation well at all right now. If you need your own space just tell him as nice as possible. For me the last time I went it took a good month (give a little) for me to feel home again. It's tough to deal with, especially for us runners, but do your best, that's all anyone can ask of you.
Finally, I have not tried Zyprexa, but each drug is going to be different for everyone. It may have high potential for weight gain, but that doesn't mean it happens to everyone that takes it. Weight gain from mood stabilizers comes from the boost in serotonin levels, just makes our brains and stomachs crave food all the time. So, if you start to feel unusually hungry just begin to pace yourself on food as much as possible. And a healthy diet and exercises will always help!
Ok off to the tdoc this morning, but glad to see you made it back and psychosis is gone. Keep in touch ok, come talk when ever you want Hugs if ok ~Tessa
To the power higher above... Please keep your arm around my shoulder, and your hand around my mouth, Amen!
I would say give yourself at least a couple of months to get back into life and do it very gradually. It is very different when medications are changing and you have so much thrown at you all at once while you are in the hospital. My doctor had me take an additional 2-3 weeks off of work before returning so that everything could be gradual. Do not runaway and try to let the medication work. My doctor says to give it a good few months before you can really feel a change in yourself and possibly even feel like you should be as a normal person.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.